I’ve recently had a run-in with exfoliating dermatitis. For those of you lucky enough to have missed out, it’s a lumpy, blotchy scarlet, rash which itches ferociously and sheds scaly skin like a dead carp.
I got a GP out (not mine, one of the good guys), and he prescribed an emollient and a steroid ointment, neither of which, in the short term, did anything beyond making me Continue reading
I’ve been tinkering with my meds, since I doubt my GP will play ball, not if he can save a few coppers a pack on my beta-blocker.
First, though, a long-standing problem. Some brands of generic Omeprazole (Losec) contain surfactants and emollients. These are fine in lotions and ointments (and detergents in the case of surfactants), but have no place in ingested meds, because they cause violent diarrhoea, as I know to my cost.
I’ve reported this to the Medicines and Healthcare products Regulatory Agency, who Continue reading
Let me say, at this point, that if I’m left alone to take Nebivolol at the dose I’ve worked out for myself, and which has proven is effective and safe, I’m fine – but the medical profession insists on fucking up my life, either through incompetence (Arrowe Park Hospital), or through, as is the case here, penny-pinching with a complete and utter disregard for patient safety.
I have diarrhoea again!
As you might know, I’ve had this problems since Christmas, along with a bout of vomiting I put down to a Norovirus infection for lack of any other apparent reason.
As I mentioned at the time, I suspected my beta-blocker, Nebivolol, was giving me grief, including Continue reading
Well, here we are again. Having stabilised my condition I thought it would be quite some time before I had a need to write another instalment, but it seems my GP just can’t resist the urge to screw things up.
I take the now fine but previously extremely troublesome beta-blocker, Nebivolol, at the rate of 1.25mg twice a day – as the 2.5mg tablet is scored, this is simple enough. Now, though, in a spirit of penny-pinching, my GP wants to prescribe 5mg tablets, that I can cut up – completely ignoring the fact that Continue reading
Well, the year’s end is looming, and no-one is more surprised than me that, barring accidents, I’ll be here to see it. I particularly wanted to be, simply to rain mockery on the2012, Mayan Long Count, end-of-the-world, fruitcakes.
There is, by the way, nothing sinister about the imminent end of the Mayan Long Count – it’s little more than a calendar which is reaching its end, as all calendars must. That’s all.
But, back to me. New Continue reading
Well, boys and girls, at the risk of tempting providence, after 3 absolutely appalling months during which, some days, I didn’t eat as even the minimal effort of opening a can of soup was beyond me, I seem to be on the mend.
I know I’ve said this a couple of times before, and have very quickly been proven wrong, usually with 24 hours, but this time I think it’s for real. How so? Well, I had a good day Tuesday, and another, exceptionally busy, one yesterday,** and getting two functional days in succession – DWP snoops please note Continue reading
And that’s 3 words I never thought I’d write…
For some weeks now I’ve been taking a micro-dose of Nebivolol, 0.625mg, a quarter of the dose prescribed by my cardiologist (and who is probably my ex cardiologist), and it’s been very successful at calming down my tachycardia and smoothing out the PVCs and assorted buggeration that my heart is capable of, including the 3 or 4 second flatline that’s all too frequent. That effect is Continue reading
But then, based on my own experiences, I already knew that.
According to Pulse, today, though:-
“The BMA is launching a major investigation into the psychological effect of rising patient complaints on doctors, in order to assess the professional and personal repercussions on the profession.”
Seriously? How bloody Continue reading
Finally, I’m stabilised.
My current heart meds are sustained-release Diltiazem,** 180mg every 12 hours, which I was taking when this whole mess started but which my GP stopped because it can be dangerous in heart failure (despite the fact that it had proven NOT to be dangerous during the two months when he was ignoring me). However, the consultant, last time at Arrowe Park Hospital, Continue reading
I seem to have turned a corner, health-wise. For no perceptible reason I’ve suffered from seriously disabling nausea for some weeks now (not sure how long, I’ve been so ill I’ve completely lost track, one day merging into the next**). Nothing I could do relieved the nausea.
**I’ve actually managed to isolate the point where my crash became total and potentially life-threatening – around October 11. At that point I was planning to go to the pub to celebrate my birthday on the 12th, and also planning to make a batch of faggots in gravy – neither of which happened, and Continue reading